Ukrainian Mathematical Journal

, Volume 48, Issue 5, pp 795–800 | Cite as

Approximation of measurable periodic functions in measure by step functions

  • S. A. Pichugov
Brief Communication

Abstract

For spaces defined by a function ϕ of the type of modulus of continuity, we prove direct and inverse Jackson theorems for the approximation by step functions with uniform partition.

Keywords

Step Function Generalize Modulus Haar System Bounded Measurable Function Lebesgue Measurable Function 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. A. Pichugov, “Approximation of periodic functions by constants in metric spaces ε(L ),”Ukr. Mat. Zk.,46, No. 8, 1095–1098 (1994).MathSciNetGoogle Scholar
  2. 2.
    I. M. Vinogradov,Foundations of the Theory of Numbers [in Russian], Nauka, Moscow 1981.Google Scholar
  3. 3.
    E. A. Strozhenko, V. G. Krotov, and R. Osval’d, “Direct and inverse Jackson-type theorems in spacesL p, 0<p<1,”Mat. Sb.,98 (140), No. 3, 395–415 (1975).MathSciNetGoogle Scholar
  4. 4.
    S. B. Stechkin, “On the order of the best approximations of continuous functions,”Izy. Akad. Nauk SSSR, Ser. Mat.,15, 219–242 (1951).MATHGoogle Scholar
  5. 5.
    A. F. Timan and M. F. Timan, “Generalized modulus of continuity and the best approximation in mean,”Dokl. Akad. Nauk SSSR,71, No. 1, 17–20 (1950).MATHMathSciNetGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1997

Authors and Affiliations

  • S. A. Pichugov

There are no affiliations available

Personalised recommendations